Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do you remember when Aleve was recalled?

Does anyone remember the Aleve scare from about 4 or 5 years ago? It was ALL OVER the news about how Aleve was found to cause serious heart problems, it was immediately pulled from the shelves, and there were reports about an investigation looking into why it was approved in the first place. Then about a week after the news broke and the pills were pulled I noticed some Aleve for sale in Target again. So I looked everywhere on news sites- CNN and whathaveyou; not only was there no information about why it was put back in stores, but all the original articles about the recall had disappeared as well. Do you remember that? Can you find any information about this at all?



I KNOW I'm not crazy, it happened!

Answer Question
 
jellyphish

Asked by jellyphish at 12:57 AM on Jul. 2, 2009 in Politics & Current Events

Level 2 (6 Credits)
Answers (4)
  • I don't recall aleeve ever being pulled. Ya scared me, I have it in my cupboard.
    SusieD250

    Answer by SusieD250 at 1:07 AM on Jul. 2, 2009

  • http://www.nytimes.com/2004/12/28/health/policy/28pain.html

    http://www.usc.edu/hsc/info/pr/hmm/05fall/risk.html

    this is all i can find regarding that, and from what i'm seeing it wasn't told to be pulled the companies selling made the choice pending further investigation, but it was just regarding taking it over long periods of time and the added risk there.
    i personally don't remember it ever being pulled.
    vabchmommy

    Answer by vabchmommy at 1:19 AM on Jul. 2, 2009

  • I remember that. You're not crazy.
    happiday

    Answer by happiday at 3:50 AM on Jul. 2, 2009

  • I think it was recalled because people with who have problems regulating potassium in their body can't take Aleve (mostly people with kidney disease). Aleve can raise your potassium level and if it gets too high, your heart will stop, and it won't restart. There are warnings on the bottle now about potassium levels. My husband is in end stage kidney disease and Aleve is a BIG no-no (he also can't take Ibuprofen because it causes problems with his kidneys). So now that they are talking about Tylenol being dangerous, he's freaking out a little cause that's what he takes for headaches. Any OTC drug can be dangerous if not used properly.

    momjoy1027

    Answer by momjoy1027 at 8:17 AM on Jul. 2, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.